Utah, 2006

Heavy Rain in Utah, September 9 to 10, 2006

September 9 to 10, 2006 · NWS GJT · 1 event in 1 county or zone

Runoff from heavy rain caused minor flooding as water 3 to 9 inches deep ran across Highway 88 in several places.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Runoff from heavy rain caused minor flooding as water 3 to 9 inches deep ran across Highway 88 in several places.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 9, 2:15 PM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Sep 9, 2:15 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 PM MDT SAT SEP 9 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...
SHORTWAVE TROUGHS WILL CONTINUE TO AFFECT THE GREAT BASIN AND
CENTRAL ROCKIES TONIGHT AND SUNDAY KEEPING SHOWERS AND THUNDERSTORMS
IN THE FORECAST. A TREND TOWARD WARMER AND DRIER CONDITIONS MONDAY
AS A RIDGE BUILDS TOWARD THE AREA FROM THE WEST.

AFTERNOON THUNDERSTORMS WELL UNDERWAY AS DIURNAL HEATING AND
DESTABILIZATION OF THE BOUNDARY LAYER TAKES PLACE. STORMS ARE
INITIATING OVER THE HIGH TERRAIN WITH SUFFICIENT FLOW...MOISTURE...
AND INSTABILITY TO MOVE THEM OFF THE HIGH TERRAIN AND SUSTAIN THEM
OVER THE VALLEYS. AREAL COVERAGE OF STORMS WILL INCREASE THROUGH THE
AFTERNOON AS A WAVE OVER EASTERN NEVADA AND FAR WESTERN UTAH
APPROACHES. TIMING OF THIS WAVE IS A LITTLE SLOW TO COINCIDE WITH
THE HEAT OF THE DAY BUT IT WILL KEEP SHOWERS AND SOME THUNDERSTORMS
GOING ACROSS THE AREA LATE TONIGHT INTO SUNDAY MORNING. MOIST
CONDITIONS AND SCATTERED TO BROKEN CLOUDS OVERNIGHT WILL YIELD
SIMILAR OVERNIGHT LOW TEMPERATURES AS LAST NIGHT. ALSO EXPECT SOME
PATCHY FOG TO FORM IN SOME OF THE VALLEY AREAS LATE TONIGHT AND EARLY
SUNDAY MORNING.

KEPT TEMPERATURES ON AN UPWARD TREND FOR SUNDAY BUT STILL A
LITTLE BELOW AVERAGE. THE AFOREMENTIONED SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE AREA SUNDAY BUT TURNING MORE TO THE SOUTH DUE TO
AN AMPLIFYING RIDGE TO THE WEST. THIS WAVE AND DAYTIME HEATING
WILL PRODUCE ANOTHER ROUND OF AFTERNOON THUNDERSTORMS. LESS NOCTURNAL
SHOWER ACTIVITY SUNDAY NIGHT ON THE BACK SIDE OF THE SHORTWAVE
TROUGH. TEMPERATURES SHOULD CLIMB TO NORMAL ON MONDAY WITH AFTERNOON
STORMS CONFINED MAINLY TO THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE
AND THE VALLEYS OF SOUTHWEST COLORADO WHILE THE UPPER RIDGE BUILDS
OVER THE GREAT BASIN AND NORTHERN ROCKIES. LINDQUIST

.LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...MODELS ARE COMING INTO
BETTER AGREEMENT THIS AFTERNOON FOR THE WEDNESDAY THROUGH SATURDAY
PERIOD...HOWEVER WOULD LIKE TO SEE AT LEAST ONE SET OF RUNS EXHIBIT
SOME CONTINUITY WITH THE PREVIOUS SET BEFORE JUMPING ON A SOLUTION.
RIDGE STILL EXPECTED TO BE OVERHEAD ON TUESDAY WITH A WEAK
CIRCULATION FORECAST TO DEVELOP OVER SOUTHERN ARIZONA/NORTHERN
MEXICO. GFS IS MUCH FURTHER NORTH THAN THEN NAM WITH THIS
DISTURBANCE...BUT IT HAS BEEN CONSISTENT WITH THE STRENGTH AND
POSITION FOR SEVERAL DAYS NOW. WILL GO WITH IT...BUT NOT TO THE FULL
DEGREE OF THE 12Z GFS. THIS FEATURE WILL HELP DRAW SUBTROPICAL
MOISTURE UP INTO THE AREA ON WEDNESDAY. MODELS HAD BEEN HAVING
DIFFICULTY RESOLVING NORTHERN STREAM ENERGY DROPPING INTO THE PACNW
FOR THE END OF THE WEEK. AS OF THE 12Z MODEL RUNS...THE
GFS/EURO/UKMET/GEM ARE ALL NOW DEVELOPING A CLOSED LOW OVER THE PACNW
ON THURSDAY/FRIDAY AND LEAVING IT THERE THROUGH SATURDAY. THIS WOULD
KEEP THE FORECAST AREA UNDER SOUTHWEST FLOW WITH SLIGHTLY ABOVE
NORMAL TEMPERATURES AND DIURNALLY PATTERNED CONVECTION. MAIN EFFECT
WILL BE TO INCREASE WESTERLY WINDS EACH AFTERNOON THURSDAY THROUGH
SATURDAY. MIN RH LOOKS TO REMAIN TOO HIGH FOR WIDESPREAD FIRE WEATHER
CONCERNS AT THIS POINT. WILL HAVE TO WATCH FOR ANY SHORTWAVES
THAT SWING AROUND THE BASE AND OVER OUR AREA...THESE COULD PROVIDE A
FOCUSING MECHANISM FOR CONVECTION AND FURTHER INCREASE WINDS.
&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

TAL/HLO
Hazardous weather outlook, Sep 9, 4:45 AM MST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SAT SEP 9 2006

COZ001>014-017>023-UTZ022>025-027>029-101200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...
MAINLY OVER HIGHER TERRAIN THIS AFTERNOON AND EVENING. OCCASIONAL
CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY
HEAVY RAIN WILL BE THE MAIN HAZARDS FROM THESE STORMS. ABOVE ELEVEN
THOUSAND FEET...SNOW SHOWERS ARE POSSIBLE WITH LIGHT ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND
EVENING. RAIN SHOWERS MAY BE MIXED WITH SNOW AT ELEVATIONS ABOVE
11000 FEET...ESPECIALLY DURING THE OVERNIGHT HOURS. STRONG GUSTY
WINDS...SMALL HAIL...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER
SERVICE OFFICE.

NL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Uintah

When
September 9, 7:30 PM MST to September 10, 12:00 AM MST
Where
Uintah County, Randlett
Reported by
LAW ENFORCEMENT
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534114.